Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 27, 2014, 12:42 AM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 12:42 AM CDT (05:42 UTC)
- Expired
- Jul 27, 2014, 1:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 125 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:50 AM CDT | HAIL 1.75 | Wisconsin Rapids, WI | |
| Jul 27, 12:52 AM CDT | HAIL 1 | Wisconsin Rapids, WI | HAIL COVERING THE GROUND |
| Jul 27, 12:52 AM CDT | HAIL 1.75 | Wisconsin Rapids, WI | HAIL COVERING THE GROUND |
| Jul 27, 12:52 AM CDT | HAIL 2 | Wisconsin Rapids, WI | |
| Jul 27, 1:00 AM CDT | HAIL 1.5 | Wisconsin Rapids, WI | |
| Jul 27, 1:18 AM CDT | HAIL 0.5 | Bancroft, WI | SLIGHTLY LARGER THAN 1/2 INCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
899 WUUS53 KGRB 270542 SVRGRB WIC097-137-141-270630- /O.NEW.KGRB.SV.W.0018.140727T0542Z-140727T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1242 AM CDT SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PORTAGE COUNTY IN CENTRAL WISCONSIN... NORTHWESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN... EAST CENTRAL WOOD COUNTY IN CENTRAL WISCONSIN... * UNTIL 130 AM CDT * AT 1238 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF WISCONSIN RAPIDS...MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THE SEVERE THUNDERSTORM WILL BE NEAR... WISCONSIN RAPIDS AROUND 1245 AM CDT. PLAINFIELD AROUND 115 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE PORT EDWARDS...BIRON... KELLNER...CODDINGTON...BANCROFT...KEENE...ALMOND...BLAINE AND HEFFRON. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR WOOD AND PORTAGE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4454 8991 4444 8923 4416 8931 4436 9003 TIME...MOT...LOC 0541Z 286DEG 37KT 4439 8990 HAIL...1.00IN WIND...<50MPH $$ JKL
5 follow-up statements
520
WWUS53 KGRB 270549
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 AM CDT SUN JUL 27 2014
WIC097-137-141-270630-
/O.CON.KGRB.SV.W.0018.000000T0000Z-140727T0630Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
1249 AM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WOOD...SOUTHERN PORTAGE AND NORTHWESTERN WAUSHARA COUNTIES UNTIL 130
AM CDT...
AT 1246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WISCONSIN
RAPIDS...AND MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
HAIL DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KELLNER AROUND 105 AM CDT.
PLAINFIELD AROUND 115 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE
CODDINGTON...BANCROFT...KEENE...ALMOND...BLAINE AND HEFFRON.
IN ADDITION TO THE HAIL...WIND GUSTS OF 40 TO 50 MPH ARE ALSO
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 4450 8988 4444 8923 4416 8931 4436 9003
TIME...MOT...LOC 0547Z 286DEG 37KT 4437 8982
HAIL...1.50IN
WIND...<50MPH
$$
JKL031
WWUS53 KGRB 270552
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 AM CDT SUN JUL 27 2014
WIC097-137-141-270630-
/O.CON.KGRB.SV.W.0018.000000T0000Z-140727T0630Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
1252 AM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WOOD...SOUTHERN PORTAGE AND NORTHWESTERN WAUSHARA COUNTIES UNTIL 130
AM CDT...
AT 1249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WISCONSIN
RAPIDS...AND MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KELLNER AROUND 105 AM CDT.
PLAINFIELD AROUND 120 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE
CODDINGTON...BANCROFT...KEENE...ALMOND...BLAINE AND HEFFRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4434 8995 4449 8981 4444 8923 4416 8931
TIME...MOT...LOC 0552Z 285DEG 30KT 4437 8978
HAIL...1.75IN
WIND...<50MPH
$$
JKL815
WWUS53 KGRB 270606
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
106 AM CDT SUN JUL 27 2014
WIC097-137-141-270630-
/O.CON.KGRB.SV.W.0018.000000T0000Z-140727T0630Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
106 AM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WOOD...SOUTHERN PORTAGE AND NORTHWESTERN WAUSHARA COUNTIES UNTIL 130
AM CDT...
AT 105 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
WHITING...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 120 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BANCROFT...KEENE...ALMOND...
HEFFRON AND BLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4433 8990 4444 8965 4444 8923 4416 8931
TIME...MOT...LOC 0606Z 288DEG 28KT 4433 8961
HAIL...1.50IN
WIND...<50MPH
$$
JKL363 WWUS53 KGRB 270614 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 114 AM CDT SUN JUL 27 2014 WIC097-137-141-270630- /O.CON.KGRB.SV.W.0018.000000T0000Z-140727T0630Z/ WAUSHARA WI-PORTAGE WI-WOOD WI- 114 AM CDT SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WOOD...SOUTHERN PORTAGE AND NORTHWESTERN WAUSHARA COUNTIES UNTIL 130 AM CDT... AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF PLAINFIELD...AND MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... ALMOND AROUND 120 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE HEFFRON AND BLAINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4431 8984 4440 8967 4444 8923 4416 8931 TIME...MOT...LOC 0613Z 288DEG 30KT 4431 8954 HAIL...1.00IN WIND...<50MPH $$ JKL
621 WWUS53 KGRB 270627 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 127 AM CDT SUN JUL 27 2014 WIC097-137-141-270635- /O.EXP.KGRB.SV.W.0018.000000T0000Z-140727T0630Z/ WAUSHARA WI-PORTAGE WI-WOOD WI- 127 AM CDT SUN JUL 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD...SOUTHERN PORTAGE AND NORTHWESTERN WAUSHARA COUNTIES WILL EXPIRE AT 130 AM CDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. HOWEVER... NICKEL SIZE HAIL AND BRIEF HEAVY RAIN CAN STILL BE EXPECTED AS THE STORMS MOVE ACROSS SOUTHERN PORTAGE AND FAR NORTHERN WAUSHARA COUNTIES. LAT...LON 4431 8984 4440 8967 4444 8923 4416 8931 TIME...MOT...LOC 0625Z 288DEG 30KT 4428 8941 $$ JKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:47 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 26, 10:47 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1047 PM CDT SAT JUL 26 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SYNOPSIS... ISSUED AT 236 PM CDT SAT JUL 26 2014 SCATTERED SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEKEND... THEN MUCH COOLER EARLY NEXT WEEK. MAJOR AMPLIFICATION OF THE LNGWV PATTERN INVOF NOAM WILL OCCUR THE NEXT COUPLE DAYS AS CLOSED UPR LOW CURRENTLY OVER THE LAKE WINNIPEG REGION SHIFTS E AND THEN TURNS SE. IN ADDITION TO THE RESULTING UPR TROF OVER THE LOWER GREAT LAKES RGN...ANOTHER LNGWV TROF WL BE OFF THE BRITISH COLUMBIA COAST...AND A STG RIDGE WL BE ANCHORED OVER THE INTERMOUNTAIN WEST. THE DEVELOPING PATTERN WL BE VERY STABLE. ONCE IN PLACE...IT WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE FCST PERIOD. BUT GRADUAL MODIFICATION OF THE COLD AIR WITHIN THE TROFS WL ALLOW THE FLOW ACRS THE CONUS TO WEAKEN...AND THE MAIN WESTERLIES TO REFORM BACK N ACRS CANADA. WARM AND HUMID CONDITIONS AT THE START OF THE FCST PERIOD WL QUICKLY BE REPLACED BY MUCH COOLER AND DRIER CONDITIONS FOR THE START OF THE WORK WEEK. THEN TEMPERATURES WL GRADUALLY REBOUND BACK TO SEASONAL NORMALS AS THE COOL AIR ACRS THE REGION MODIFIES. THE BEST CHC FOR SIG PCPN WL BE EARLY IN THE FCST PERIOD...AS THE UPR LOW CROSSES THE RGN. BUT THE COVERAGE OF THE SIG PCPN WITH THE UPR LOW IS LIKELY TO BE SCT...AND THE GENERAL NWLY UPR FLOW THAT WL DOMINATE THE AREA FOR THE REMAINDER OF THE PERIOD FAVORS BLO NORMAL PCPN AMNTS. THE LACK OF PCPN ACRS MUCH OF THE AREA THE PAST FEW WEEKS IS BECOMING APPARENT IN THE FORM OF BROWN LAWNS AND SLUGGISH GROWTH OF CROPS IN AREA FARMS. PCPN TOTALS FOR THE PAST 30 DAYS HAVE GENERALLY ONLY BEEN 25-50 PCT OF NORMAL ACRS MOST OF THE FCST AREA. OVER THE PAST COUPLE WEEKS...THE MOST SIG PCPN DEFICIT HAS BEEN OVER E-C WI...WHERE PCPN TOTALS HAVE BEEN LESS THAN 25 PCT OF NORMAL. && .SHORT TERM...TONIGHT AND SUNDAY ISSUED AT 236 PM CDT SAT JUL 26 2014 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A WEAK AREA OF LOW PRESSURE MOVING EAST OVER LAKE SUPERIOR AND SURFACE TROUGH AXIS EXTENDING SOUTHWEST FROM THIS SURFACE LOW ACROSS NORTHWEST WISCONSIN. A BROKEN LINE OF THUNDERSTORMS HAVE DEVELOP ALONG THIS TROUGH AXIS OVER THE CENTRAL UPPER PENINSULA BUT THINK THEY WILL REMAIN NORTH OF THE BORDER FOR THE REST OF THE AFTERNOON. THOUGH LOW STRATUS REMAINS AHEAD OF THE TROUGH OVER NORTHEAST WISCONSIN...CLEARING SKIES HAVE MOVED INTO NORTH-CENTRAL WISCONSIN WHERE MIXING HAS DROPPED DEWPOINTS INTO THE LOWER AND MIDDLE 50S. AN AREA OF CIRRUS WILL CONTINUE TO MOVE EAST OVER CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON FROM THUNDERSTORMS OVER THE CENTRAL PLAINS. OTHERWISE...THE FOCUS FOR THE NEXT 24 HOURS WILL REVOLVE AROUND THE UPPER LOW OVER SOUTH-CENTRAL CANADA. AS IT MOVES SOUTHEAST...THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS IS THE MAIN FORECAST CONCERN LATE TONIGHT INTO SUNDAY. TONIGHT...THE UPPER LEVEL LOW AND ASSOCIATED OCCLUDED FRONT WILL DIVE SOUTHEAST INTO NORTHWEST AND NORTH-CENTRAL RESPECTIVELY BY LATE TONIGHT. AHEAD OF THESE FEATURES...MODELS DEPICT A RELATIVELY NARROW RIBBON OF HIGHER THETAE ABOVE THE NOCTURNAL INVERSION THAT MOVES INTO N-C WISCONSIN BY 09Z AND THE FOX VALLEY TO IRON MOUNTAIN CORRIDOR BY 12Z. WITHIN THIS THETAE RIBBON...MODELS ESTIMATE ELEVATED CAPES BETWEEN 500-1000 J/KG WHICH SUPPORTS A CHANCE OF THUNDERSTORMS. QG FORCING WILL BE INCREASING AT THE SAME TIME AND PWATS WILL BE NEARING 1.5 INCHES. SO WILL SHOW PRECIP CHANCES IN THE LIKELY RANGE OVER NORTH-CENTRAL WISCONSIN AFTER MIDNIGHT WITHIN THE DEFORMATION ZONE AND A CHANCE ELSEWHERE. IF STORMS DO DEVELOP...SOME COULD CONTAIN SUB-SEVERE SIZED HAIL. EFFECTIVE SHEARS 20-25 KNOTS SUGGESTS SEVERE STORMS ARE UNLIKELY. SUNDAY...THE UPPER LOW WILL MOVE ACROSS OUR AREA DURING THE MORNING AND EXIT OVER SOUTHERN LAKE MICHIGAN BY LATE IN THE AFTERNOON. BENEATH THE UPPER LOW...AMPLE MOISTURE COMBINED WITH STEEP LOW LEVEL LAPSE RATES WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND A FEW THUNDERSTORMS BY LATE IN THE MORNING. WET BULB ZERO TEMPS BELOW 10KFT WILL PROVIDE A THREAT OF HAIL WITHIN ANY THUNDERSTORMS AND WOULD NOT BE SURPRISED IF AN ISOLATED STORM OR TWO APPROACHES SEVERE LIMITS. WILL KEEP THIS MENTION IN THE HWO. HIGHS COOLING TO THE MIDDLE 60S NORTH TO MIDDLE 70S SOUTH. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY ISSUED AT 236 PM CDT SAT JUL 26 2014 PCPN WITH THE DEPARTING UPR LOW COULD LINGER INTO SUN EVE...ESP IN THE EAST. MAINTAINED CHC POPS FOR THE EVENING. ALTHOUGH IT/S NOT OUT OF THE QUESTION THAT SOMETHING COULD LINGER PAST MIDNIGHT...THERE WAS NOT ENOUGH SUPPORT FOR THAT TO DRAG POPS THROUGH THE WHOLE NIGHT. SINCE WINDS WL LIKELY STAY UP DURING THE NGT AND COOLER AIR WL FIRST BE WORKING INTO THE AREA...EDGED MINS TOWARD A BLEND OF THE WARMER GUIDANCE PRODUCTS. THE FCST AREA WL STILL BE ON THE CYCLONIC SIDE OF THE UPR JET MON...SO ANY SML SCALE DISTURBANCE THAT WORKS ACRS THE AREA DURING THE AFTN COULD EASILY GENERATE ISOLD-SCT SHRA. BUT WITH NO FORCING APPARENT ON THE MODELS ATTM...KEPT FCST DRY. IT LOOKS LIKE A DISTURBANCE WL DROP SWD ACRS THE AREA TUE...SO KEPT CHC POPS AT THAT TIME. SIG MOISTURE WL REMAIN WELL S OF THE AREA FOR THE REST OF THE FCST PERIOD...SO THE PROSPECT FOR SIG WIDESPREAD PCPN DOES NOT LOOK GOOD. BUT THERE WL STILL BE AMPLE OPPORTUNITIES FOR SCT LGT PCPN AS SML SCALE SHRTWVS DROP SEWD ACRS THE AREA. CONFIDENCE IN THE TIMING THOSE CHCS DIMINISHES RAPIDLY AS ONE GOES FARTHER OUT INTO THE FCST. NO SIG CHGS WERE NEEDED TO THE BROAD-BASED EXTENDED FCST INITIALIZATION GRIDS. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1040 PM CDT SAT JUL 26 2014 AN UPPER LEVEL LOW WILL DROP SOUTHEAST INTO NORTHERN WISCONSIN OVERNIGHT INTO SUNDAY MORNING. A BROKEN LINE OF SHOWERS AND A FEW THUNDERSTORMS ARE CURRENTLY MOVING THROUGH WEST CENTRAL WI ASSOCIATED WITH A TROF OF LOW PRESSURE AT THE SURFACE. PLENTY OF INSTABILITY ALOFT TO MAINTAIN SOME OF THE SHOWERS/STORMS AS THEY MOVE EAST OVERNIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY MORNING WITH LOWERING CIGS. KEPT THUNDER OUT OF TAFS AT THIS TIME GIVEN EXPECTED ISOLATED TO SCATTERED COVERAGE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....MPC LONG TERM......SKOWRONSKI AVIATION.......TE
Hazardous weather outlook, Jul 26, 2:35 PM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT SAT JUL 26 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 235 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTH CENTRAL WISCONSIN AND LATE TONIGHT FOR THE REST OF THE AREA. A FEW STORMS MAY CONTAIN SMALL HAIL BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA ON SUNDAY. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW SEVERE STORMS WITH LARGE HAIL ARE POSSIBLE ON SUNDAY AFTERNOON. THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY....BUT IT IS VERY UNLIKELY ANY OF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-271945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 235 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES TONIGHT...MAINLY ON LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE THROUGH THE REGION. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SOME HAIL. GUSTY NORTH WINDS AND BUILDING WAVES COULD RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT EARLY SUNDAY EVENING INTO MONDAY. THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. MPC/JS
In the hours before
Special weather statement, Jul 26, 11:02 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1102 PM CDT SAT JUL 26 2014 WIZ005-010-018-030-035-270515- LINCOLN-MARATHON-ONEIDA-VILAS-WOOD- 1102 PM CDT SAT JUL 26 2014 ...THUNDERSTORMS MOVING INTO CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL IRON COUNTY TO NORTHWEST CLARK COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH AND WILL AFFECT PORTIONS OF VILAS...ONEIDA...LINCOLN...WESTERN MARATHON AND NORTHERN WOOD COUNTIES BETWEEN 1130 PM AND 1230 AM. HAIL...WIND GUSTS OVER 30 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. IF A STORM APPROACHES YOUR LOCATION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JKL
Special weather statement, Jul 27, 12:02 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1202 AM CDT SUN JUL 27 2014 WIZ018-019-030-035-036-270545- LANGLADE-LINCOLN-MARATHON-PORTAGE-WOOD- 1202 AM CDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN WOOD COUNTY... AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF WAUSAU TO 24 MILES WEST OF WISCONSIN RAPIDS. THE STORMS WERE MOVING EAST AT 35 MPH. HAIL...WINDS OVER 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PITTSVILLE BY 1215 AM CDT... RIB MOUNTAIN AND WAUSAU BY 1225 AM CDT... WESTON AND MOSINEE BY 1230 AM CDT... WISCONSIN RAPIDS BY 1235 AM CDT... STEVENS POINT BY 1245 AM CDT... IF A STORM APPROACHES YOUR LOCATION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JKL
Special weather statement, Jul 27, 12:23 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1223 AM CDT SUN JUL 27 2014 WIZ030-036-270630- MARATHON-PORTAGE- 1223 AM CDT SUN JUL 27 2014 ......THUNDERSTORM WITH NICKEL SIZE HAIL OVER SOUTHERN MARATHON COUNTY... AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL MARATHON COUNTY...MOVING EAST AT 45 MPH. UP TO NICKEL SIZE HAIL...BRIEF WIND GUSTS TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BEVENT BY 1245 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TDH
Special weather statement, Jul 27, 12:42 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1242 AM CDT SUN JUL 27 2014 WIZ005-010>012-270645- FLORENCE-FOREST-ONEIDA-VILAS- 1242 AM CDT SUN JUL 27 2014 ...STRONG THUNDERSTORMS OVER NORTH CENTRAL WISCONSIN... AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM EASTERN VILAS COUNTY INTO NORTHEAST ONEIDA COUNTY...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TIPLER BY 125 AM CDT... POPPLE RIVER BY 130 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BERSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:05 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 40 min |
| Jul 27, 12:57 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| Jul 27, 3:49 AM CDT | Small Craft Advisory | GRB | 33 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.